On the size of the regular set of suitable weak solutions of the Navier–Stokes equation
Journées équations aux dérivées partielles (2015), article no. 5, 14 p.

We investigate the size of the regular set of weak solutions of the Navier–Stokes equation which are close, in an appropriate sense, to strong solutions. More precisely, if w is a strong solution with initial datum w 0 , we focus on weak solutions evolving by initial data u 0 such that the difference u 0 -w 0 is small in the weighted [L 2 ( 3 )] 3 space with weight |x| -1 . This is different by any smallness assumption in translation invariant critical Banach spaces. We also prove similar results in the small data setting.

DOI: 10.5802/jedp.634
Classification: 35Q30,  35K55
Lucà, Renato 1

1 Instituto de Ciencias Matemáticas CSIC-UAM-UC3M-UCM Madrid, 28049, Spain
@article{JEDP_2015____A5_0,
     author = {Luc\`a, Renato},
     title = {On the size of the regular set of suitable weak solutions of the {Navier{\textendash}Stokes} equation},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {5},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2015},
     doi = {10.5802/jedp.634},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jedp.634/}
}
TY  - JOUR
AU  - Lucà, Renato
TI  - On the size of the regular set of suitable weak solutions of the Navier–Stokes equation
JO  - Journées équations aux dérivées partielles
PY  - 2015
DA  - 2015///
PB  - Groupement de recherche 2434 du CNRS
UR  - http://www.numdam.org/articles/10.5802/jedp.634/
UR  - https://doi.org/10.5802/jedp.634
DO  - 10.5802/jedp.634
LA  - en
ID  - JEDP_2015____A5_0
ER  - 
%0 Journal Article
%A Lucà, Renato
%T On the size of the regular set of suitable weak solutions of the Navier–Stokes equation
%J Journées équations aux dérivées partielles
%D 2015
%I Groupement de recherche 2434 du CNRS
%U https://doi.org/10.5802/jedp.634
%R 10.5802/jedp.634
%G en
%F JEDP_2015____A5_0
Lucà, Renato. On the size of the regular set of suitable weak solutions of the Navier–Stokes equation. Journées équations aux dérivées partielles (2015), article  no. 5, 14 p. doi : 10.5802/jedp.634. http://www.numdam.org/articles/10.5802/jedp.634/

[1] P. Auscher, S. Dubois, P. Tchamitchian. On the stability of global solutions to Navier–Stokes equations in the space. J. Math. Pures Appl., (9) 83 (2004), no. 6, 673–697. | MR | Zbl

[2] L. Caffarelli, R. Kohn and L. Nirenberg. First order interpolation inequalities with weights. Compositio Math., 53 (1984), no. 3, 259–275. | EuDML | Numdam | MR | Zbl

[3] L. A. Caffarelli, R. Kohn and L. Nirenberg. Partial regularity of suitable weak solutions of the Navier–Stokes equations. Comm. Pure Appl. Math., 35 (1982), no. 6, 771–831. | MR | Zbl

[4] M. Cannone. A generalization of a theorem by Kato on Navier–Stokes equations. Rev. Mat. Iberoamericana, 13 (1997), no. 3, 515–541. | EuDML | MR | Zbl

[5] D. Chae, J. Lee. On the regularity of the axisymmetric solutions of the Navier–Stokes equations. Math. Z., 239 (2002), no. 4, 645–671. | MR | Zbl

[6] J.-Y. Chemin, I. Gallagher. Wellposedness and stability results for the Navier-Stokes equations in 3 . Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), no. 2, 599–624. | EuDML | Numdam | MR | Zbl

[7] J.-Y. Chemin, I. Gallagher. On the global wellposedness of the 3-D Navier-Stokes equations with large initial data. Ann. Sci. École Norm. Sup., (4) 39 (2006), no. 4, 679–698. | EuDML | MR | Zbl

[8] P. D’Ancona and R. Lucà. On the regularity set and angular integrability for the Navier–Stokes equation. ArXiv:1501.07780.

[9] P. D’Ancona and R. Lucà. On some stability and regularity properties of the Navier–Stokes equation. Preprint.

[10] P. Federbush. Navier and Stokes meet the wavelet. Comm. Math. Phys., 155 (1993), no. 2, 219–248. | MR | Zbl

[11] C. Foias, J.-C. Saut. Asymptotic behavior, as t+, of solutions of Navier-Stokes equations and nonlinear spectral manifolds. Indiana Univ. Math. J., 33 (1984), no. 3, 459–477. | MR | Zbl

[12] H. Fujita and T. Kato. On the Navier–Stokes initial value problem I. Arch. Rational Mech. Anal. 16 (1964) 269–315. | MR | Zbl

[13] I. Gallagher. The tridimensional Navier–Stokes equations with almost bidimensional data: stability, uniqueness and life span. Internat. Math. Res. Notices, (1997), no. 18, 919–935. | MR | Zbl

[14] I. Gallagher. Stability and weak-strong uniqueness for axisymmetric solutions of the Navier–Stokes equations Differential Integral Equations, 16 (2003), no. 5, 557–572. | MR | Zbl

[15] I. Gallagher, S. Ibrahim and M. Majdoub. Existence et unicité de solutions pour le système de Navier-Stokes axisymètrique. (French) [Existence and uniqueness of solutions for an axisymmetric Navier-Stokes system]. Comm. Partial Differential Equations, 26 (2001), no. 5-6, 883–907. | MR | Zbl

[16] I. Gallagher, D. Iftimie and F. Planchon. Asymptotics and stability for global solutions to the Navier–Stokes equations. Ann. Inst. Fourier, 53 (2003), no. 5, 1387–1424. | Numdam | MR | Zbl

[17] Y. Giga and T. Miyakawa. Navier–Stokes flow in 3 with measures as initial vorticity and Morrey Spaces. Comm. Partial Differential Equations, 14 (1989), no. 5, 577–618. | MR | Zbl

[18] D. Iftimie. The 3D Navier–Stokes equations seen as a perturbation of the 2D Navier–Stokes equations. Bull. Soc. Math. France, 127 (1999), no. 4, 473–517. | Numdam | MR | Zbl

[19] T. Kato. Strong L p -solutions of the Navier–Stokes equation in m , with applications to weak solutions. Math. Z., 187 (1984), no. 4, 471–480. | MR | Zbl

[20] T. Kato. Strong solutions of the Navier-Stokes equation in Morrey spaces. Bol. Soc. Brasil. Mat. (N.S.), 22 (1992), no. 2, 127–155. | MR | Zbl

[21] T. Kawanago. Stability estimate for strong solutions of the Navier–Stokes system and its applications. Electron. J. Differential Equations, (1998), no. 15, 23 pp. (electronic). | MR | Zbl

[22] H. Koch and D. Tataru. Well-posedness for the Navier–Stokes equations. Adv. Math., 157 (2001), no. 1, 22–35. | MR | Zbl

[23] H. Kozono, M. Yamazaki. Semilinear heat equations and the Navier-Stokes equation with distributions in new function spaces as initial data. Comm. Partial Differential Equations, 19 (1994), no. 5-6, 959–1014. | MR | Zbl

[24] O. A. Ladyzhenskaja. Unique global solvability of the three-dimensional Cauchy problem for the Navier-Stokes equations in the presence of axial symmetry. (Russian) Zap. Nau?n. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 7 (1968) 155–177. | MR | Zbl

[25] S. Leonardi, J. Málek, J. Necas, M. Pokorný. On axially symmetric flows in 3 . Z. Anal. Anwendungen 18 (1999), no. 3, 639–649. | MR | Zbl

[26] P. G. Lemarié-Rieusset. Recent developments in the Navier–Stokes problem. Chapman and Hall/CRC Research Notes in Mathematics, 431. Chapman and Hall/CRC, Boca Raton, FL, 2002. | MR | Zbl

[27] J. Leray. Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math., 63 (1934), no. 1, 193–248. | MR

[28] F. Lin. A new proof of the Caffarelli–Kohn–Nirenberg theorem. Comm. Pure Appl. Math., 51 (1998), no. 3, 241–257. | MR | Zbl

[29] A. Mahalov, E. S. Titi, S. Leibovich. Invariant helical subspaces for the Navier–Stokes equations. Arch. Rational Mech. Anal., 112 (1990), no. 3, 193–222. | MR | Zbl

[30] F. Planchon. Global strong solutions in Sobolev or Lebesgue spces to the incompressible Navier–Stokes equations in 3 . Ann. Inst. Henry Poincare, Anal. Non Lineaire, 13:319–336, 1996. | Numdam | MR | Zbl

[31] G. Ponce, R. Racke, T. C. Sideris and E. S. Titi. Global stability of large solutions to the 3D Navier–Stokes equations. Comm. Math. Phys. 159 (1994), no. 2, 329–341. | MR | Zbl

[32] V. Scheffer. Partial regularity of solutions to the Navier–Stokes equations. Pacific J. Math., 66 (1976), no. 2, 535–552. | MR | Zbl

[33] V. Scheffer. Hausdroff measure and the Navier–Stokes equations. Comm. Math. Phys., 55 (1977), no. 2, 97–112. | MR | Zbl

[34] J. Serrin. On the interior regularity of weak solutions of the Navier–Stokes equations. Arch. Rational Mech. Anal., 9 (1962) 187–195. | MR | Zbl

[35] E. M. Stein. Note on singular integrals. Proc. Amer. Math. Soc., 8 (1957), 250–254. | MR | Zbl

[36] M. E. Taylor. Analysis on Morrey spaces and applications to Navier–Stokes and other evolution equations. Comm. Part. Diff. Eq., 17(9-10):1407–1456, 1992. | MR | Zbl

[37] R. Témam. Navier–Stokes equations, Theory and Numerical Analysis. North-Holland. Amsterdam and New York, 1977. | Zbl

[38] M. R. Ukhovskii and V. I. Iudovich. Axially symmetric flows of ideal and viscous fluids filling the whole space. Prikl. Mat. Meh., 32 59–69 (Russian). Translated as J. Appl. Math. Mech., 32 (1968) 52–61. | MR | Zbl

Cited by Sources: